Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

A bump on the rib cage, moves as the arm moves. Is fatty tissue or cancer?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
my left side of my rib cage their is a soft lump and it moves as i move my arm up and down i was told it was fatty tissue but at times it seems to bother me, would it be cancer?
Posted Wed, 25 Apr 2012 in General Health
Answered by Dr. Praveen Tayal 13 minutes later
Thanks for posting your query.
A soft painless mobile lump in the armpit is not likely to be a cancer. It is most likely a benign swelling.
Usually these are a collection of fat cells forming a lipoma. You can get it removed surgically if it is bothersome and disfiguring.
In case there is a sudden change in its size and shape or color or it becomes painful then you must seek a medical advice from your physician after proper examination.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor